Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Apr 23, 2016, 8:13 PM MDT for Bent County, Kiowa County, Prowers County, Colorado. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2016, 8:13 PM MDT (02:13 UTC)
- Expired
- Apr 23, 2016, 9:15 PM MDT
- In force
- 62 min
- Issued by
- NWS Pueblo, CO
Counties Bent County, CO, Kiowa County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 139 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 3519 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
559 WWUS85 KPUB 240213 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 813 PM MDT SAT APR 23 2016 COZ095>098-240315- LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO- WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO- 813 PM MDT SAT APR 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PROWERS...EASTERN KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 915 PM MDT... AT 812 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF EADS TO NEAR HASTY. MOVEMENT WAS EAST AT 85 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LAMAR...HOLLY...EADS...GRANADA...WILEY...SHERIDAN LAKE...HARTMAN...BRISTOL... SWEETWATER RESERVOIR...NEEGRONDA RESERVOIR...TOWNER...QUEENS RESERVOIR... NEEOSHE RESERVOIR...BRANDON...MCCLAVE...CHIVINGTON...HASTY...JOHN MARTIN RESERVOIR AND CADDOA. LAT...LON 3793 10314 3862 10277 3861 10205 3788 10204 TIME...MOT...LOC 0212Z 265DEG 73KT 3860 10274 3811 10301 $$ LW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Apr 23, 6:45 PM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 23, 6:45 PM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 645 PM MDT SAT APR 23 2016 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 313 PM MDT SAT APR 23 2016 CURRENTLY... RATHER POTENT SHORTWAVE WAS BEGINNING TO AFFECT OUR WEATHER. THIS SHORT WAVE WAS LOCATED ALONG THE ID/NV/UT BORDER AND WAS ROTATING QUITE NICELY IN THE WAT VAP SAT PIX IMGY. A RATHER IMPRESSIVE WIDE BAND OF SHOWERS AND STORMS OVER W COLO WERE ASSOCIATED WITH THIS SHORTWAVE. ADDITIONALLY...IT WAS RATHER QUITE WINDY OVER THE W SLOPE AS WX STATIONS IN THE VALLEYS WERE GUSTING TO 35 TO ~50 KTS. OVER OUR REGION QUITE A BIT OF HIGH CLOUDS WERE NOTED...AND THE SFC WINDS WERE RAMPING UP..AS QUITE A FEW STATIONS OVER THE PLAINS WERE GUSTING IN TH 20-30 KT RANGE. REST OF THIS AFTERNOON AND TONIGHT.... HRRR WANTS TO BRING TWO PIECES OF ENERGY ACROSS THE REGION DURING. THE FIRST COMES THROUGH AOA 21-24 UTC AND THIS PIECE OF ENERGY IS FCST TO FIRE A FEW -TSRA OVER THE FAR E PLAINS LATER THIS AFTERNOON...MAINLY IN THE E KIOWA COUNTY REGION. WITH SOME CAPE AND GUSTY SYNOPTIC SFC WINDS....CANT RULE OUT A MARGINAL SVR STORM. OVER THE MTNS...SHOWERS AND STORMS WILL INCREASE ACROSS THE CONTDVD...ESPECIALLY OVER THE C MTNS. MOST OTHER AREAS SHOULD BE DRY...BUT WINDY AT TIMES. A 2ND SHORT WAVE WILL COME THROUGH LATER TONIGHT...MAINLY IN THE 03- 06 TIME FRAME...AND THIS PIECE OF ENERGY IS FCST TO FIRE A ROUND OF STORMS OVER THE E PLAINS...MAINLY E OF A LINE FROM KLHX TO KIM. CAPE WILL BE LESS DUE TO LACK OF INSOLATION BUT FORCING WILL BE STRONGER...SO ONCE AGAIN A MARGINAL SVR STORM CANT BE RULED OUT. TOMORROW... EXCEPT FOR SOME SHOWERS IN THE C MTNS...IT WILL BE DRY ACROSS THE FCST AREA TOMORROW. TEMPS WILL BE A GOOD 4 TO 8F COOLER TOMORROW THAN TODAY AS COOLER AIR MOVES INTO THE REGION. SKIES SHOULD BE MOSTLY SUNNY AND IT WILL NOT BE AS WINDY AS IT IS TODAY. HIGHS SHOULD MAINLY BE IN THE 70S ON THE PLAINS AND 60S IN THE VALLEYS. \/HODANISH .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 313 PM MDT SAT APR 23 2016 FAIRLY ACTIVE WEATHER PATTERN FOR THE NEXT WORK WEEK ACROSS THE STATE. SUNDAY NIGHT THROUGH WEDNESDAY...SUNDAY NIGHT ONE UPPER LOW SYSTEM WILL BE EXITING THE AREA...PROVIDING FOR DRY CONDITIONS THROUGH MONDAY MORNING. THE NEXT INCOMING UPPER LEVEL SYSTEM WILL CROSS INTO THE GREAT BASIN MONDAY MORNING...BRINGING SHOWERS TO THE CONTDVD BY MIDDAY. THIS SYSTEM WILL LINGER OVER THE GREAT BASIN THROUGH MONDAY...SLIDE ACROSS WYOMING ON TUESDAY...THEN EJECT TO THE EAST ACROSS NEBRASKA AND THE DAKOTAS ON WEDNESDAY. THIS MORE NORTHERN TRACK IS EXPECTED TO BRING SHOWERS AND ISOLATED THUNDERSTORMS TO THE HIGHER TERRAIN AND PALMER DVD...BUT LITTLE FOR THE SE CORNER OF THE STATE. CONVECTION IS FORECAST TO DIMINISH WED EVE. AS FOR TEMPS...MAX TEMPS IN THE 60S AND 70S MON AND EVEN TUE WILL COOL BY 10-15 DEGREES FOR WED AS A COLD FRONT TUE EVE DROPS DOWN ACROSS THE FORECAST AREA. BOTH MON AND TUE ARE POTENTIAL CRITICAL FIRE WEATHER DAYS...DEPENDING ON MOVEMENT AND PLACEMENT OF THE UPPER LOW. STAY TUNED. THURSDAY THROUGH SATURDAY...ANOTHER UPPER LOW PRESSURE SYSTEM DROPS DOWN ALONG CA LATE WED...SWINGS ACROSS SOUTHERN CA THU MORNING...THEN TRACK SUP ACROSS THE DESERT SW AND COLORADO INTO SAT. THE EC IS MUCH FARTHER SOUTH WITH THIS SYSTEM...WHICH WOULD TRANSLATE TO SIGNIFICANTLY MORE PCPN FOR THE AREA STARTING THU EVE. FOR NOW...STUCK FAIRLY CLOSE TO WHAT THE EXTENDED PROCEDURE PRODUCED WHICH WOULD BE ISOLATED TO LOW END SCATTERED POPS FOR MOST AREAS...AND MAX TEMPS IN THE 50S AND 60S. MOORE && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 313 PM MDT SAT APR 23 2016 VFR CONDITIONS EXPECTED DURING THE NEXT 24H AT ALL 3 TAF SITES...KPUB...KALS AND KCOS. WINDS WILL BE A BIT GUSTY THIS AFTERNOON...DECREASING EARLY THIS EVENING. WINDS WILL BE BREEZY FROM A GENERAL WESTERLY COMPONENT TOMORROW AFTERNOON. STRONGEST WINDS WILL OCCUR IN THE WIND PRONE AREAS (GAP FLOW AREAS) ON THE PLAINS...(N PUEBLO COUNTY AND HUERFANO COUNTY) && .FIRE WEATHER... ISSUED AT 644 PM MDT SAT APR 23 2016 HAVE EXTENDED THE RED FLAG WARNING UNTIL 9 PM AS HUMIDITIES REMAIN LOW OVER THE AREA...AND WINDS CONTINUE TO GUST OVER 30 KTS. CONDITIONS SHOULD IMPROVE LATER THIS EVE. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ228-230>233- 235. && SHORT TERM...HODANISH LONG TERM...MOORE AVIATION...HODANISH FIRE WEATHER...ROSE
Hazardous weather outlook, Apr 23, 11:02 AM MDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1102 AM MDT SAT APR 23 2016 COZ058>089-093>099-241715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1102 AM MDT SAT APR 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP LATE THIS MORNING AND LAST INTO EARLY EVENING OVER CROWLEY...BENT...OTERO... LAS ANIMAS AND PUEBLO COUNTIES...AS GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES DEVELOP OVER THESE LOCATIONS. A WEATHER DISTURBANCE ROTATING INTO COLORADO LATER TODAY WILL BE CAPABLE OF GENERATING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. IN ADDITION...SOME LIGHT SNOW ACCUMULATIONS WILL ALSO BE POSSIBLE OVER THE HIGH MOUNTAIN PEAKS TONIGHT. ALSO...ONE OR TWO STRONG TO MARGINALLY SEVERE THUNDERSTORMS... CAPABLE OF PRODUCING HAIL AROUND ONE INCH IN DIAMETER AND WIND GUSTS AROUND 60 MPH WILL BE POSSIBLE OVER FAR EASTERN PORTIONS OF SOUTHEASTERN COLORADO...ESPECIALLY FROM LATE THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE OVER AND NEAR THE MOUNTAINS MONDAY AFTERNOON AND EVENING...AND MAY SPREAD TO PORTIONS OF THE SOUTHEAST PLAINS MONDAY EVENING. TUESDAY AFTERNOON AND EVENING THERE MAY BE ISOLATED TO SCATTERED THUNDERSTORMS FROM THE I-25 CORRIDOR AND WESTWARD. THE NEXT CHANCE FOR THUNDERSTORMS WILL LIKELY BE ON FRIDAY...IN THE AFTERNOON AND EVENING HOURS...WITH ISOLATED TO SCATTERED STORMS BEING POSSIBLE ACROSS THE FORECAST AREA. THE MAIN STORM THREATS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS AROUND 45 MPH...HOWEVER SOME OF THE STRONGER STORMS MAY ALSO PRODUCE SMALL HAIL. MONDAY THROUGH FRIDAY THERE WILL BE CHANCES FOR SNOW OVER THE HIGHER MOUNTAIN AREAS...MAINLY DURING THE AFTERNOON AND EVENING HOURS...AND THERE MAY BE SOME LIGHT ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...ESPECIALLY OVER FAR EASTERN PORTIONS OF COLORADO. HODANISH
In the hours before
Special weather statement, Apr 23, 8:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 813 PM MDT SAT APR 23 2016 COZ095>098-240315- LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO- WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO- 813 PM MDT SAT APR 23 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PROWERS...EASTERN KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 915 PM MDT... AT 812 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF EADS TO NEAR HASTY. MOVEMENT WAS EAST AT 85 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LAMAR...HOLLY...EADS...GRANADA...WILEY...SHERIDAN LAKE...HARTMAN...BRISTOL... SWEETWATER RESERVOIR...NEEGRONDA RESERVOIR...TOWNER...QUEENS RESERVOIR... NEEOSHE RESERVOIR...BRANDON...MCCLAVE...CHIVINGTON...HASTY...JOHN MARTIN RESERVOIR AND CADDOA. LAT...LON 3793 10314 3862 10277 3861 10205 3788 10204 TIME...MOT...LOC 0212Z 265DEG 73KT 3860 10274 3811 10301 LW
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:20 PM MDT | Special Weather Statement | PUB | Bent, Kiowa, Prowers | 55 min |
| Apr 24, 4:07 AM MDT | Fire Weather Watch | PUB | Fremont, Huerfano, Las Animas, Pueblo | 11 hr |
| Apr 24, 2:47 PM MDT | Red Flag Warning | PUB | El Paso, Fremont, Huerfano, Las Animas, Pueblo | 29 hr |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.